MAUDE Adverse Event Report: SALTER LABS N/A; NASAL CANNULA (INFANT) SALTER STYLE WITH 7' (2.1 M) SUPPLY TUBE

SALTER LABS N/A; NASAL CANNULA (INFANT) SALTER STYLE WITH 7' (2.1 M) SUPPLY TUBE
Model Number 1601-7
Medical Device Problem Codes Break (1069); Connection Problem (2900)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 11/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: o2 cannulas.The product involved in the report has not been returned.A review of the device history record is in-progress.All information reasonably known as of 03 jan 2025 has been included in the health authority report.Should additional information be obtained a follow-up health authority report will be provided.The information provided by airlife.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to airlife.Airlife has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the airlife complaint database and is identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an airlife product is defective or causes serious injury.
 
Event or Problem Description
1 section from nasal prong connection point broken/disconnected, replaced prongs with desired effect noted.It was reported that the patient experienced oxygen desaturation, which was resolved by replacing the nasal cannula & caused a delay in care.Additionally, if the incident had not been addressed, the patient could have been at risk of serious harm or injury due to the decreasing oxygen levels caused by a leak in the oxygen tubing connections.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: o2 cannulas.The product involved in the report has not been returned.A review of the device history record is in-progress.All information reasonably known as of 03 jan 2025 has been included in the health authority report.Should additional information be obtained a follow-up health authority report will be provided.The information provided by airlife.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to airlife.Airlife has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the airlife complaint database and is identified as (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an airlife product is defective or causes serious injury.The complaint reported an issue of "1 section from nasal prong connection point broken/disconnected, replaced prongs with desired effect noted." an investigation reported that the patient experienced oxygen desaturation, which was resolved by replacing the nasal cannula & caused a delay in care.Additionally, if the incident had not been addressed, the patient could have been at risk of serious harm or injury due to the decreasing oxygen levels caused by a leak in the oxygen tubing connections.The complaint photo was unclear but adequately showed some form of damage to the product.The root cause may be attributed to handling prior to the customer's use of the product.A risk assessment was performed, and the ultimate risk was determined to be low which does not require reporting to the capa review board.This is the fourth complaint reported for part number 1601-7-50 for "bond joint separation/disconnection." there were three other complaints reported for part number 1601-7-50 during the same timeframe related to different failure modes.No additional complaints were reported for part number 13300 during the same timeframe.

Brand Name
N/A
Common Device Name
NASAL CANNULA (INFANT) SALTER STYLE WITH 7' (2.1 M) SUPPLY TUBE
Manufacturer (Section D)
SALTER LABS
30 spur drive
el paso TX 79906
Manufacturer (Section G)
SALTER LABS
30 spur drive
el paso TX 79906
Manufacturer Contact
melissa brickley
2710 northridge dr nw suite a
grand rapids, MI 49544
6162598415
MDR Report Key21074744
Report Number3000219639-2025-00003
Device Sequence Number8428340
Product Code CAT
UDI-Device Identifier00607411100383
UDI-Public(01)00607411100383
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1601-7
Device Catalogue Number1601-7
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2024
Supplement Date Received by Manufacturer12/03/2024
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown